WOW!! So many people, so much suffering.
I have cirrhosis and Hep C, mistaken diagnoses very common with this illness. First, I was diagnosed with Lupus. This was in 1990. Symptoms were mild and my weight caused me to have a swollen gut. I had swelling in my ankles, stools were light and pasty, and occasional vomiting and itching. The Doctor gave me darvocet for pain and told me I could take up to 2 at a time 4X a day!!. I was also given medicines for lupus. After years of suffering I decided to go somewhere else. The doctor I was assigned to was a real ding-a-ling!! She (YES, I DID SAY SHE) gave me a prescription for PREMARIN!! (a drug used to treat menopause) Since I was 50 years old and had a Hysterectomy, I figured that I had the right to go crazy. I yelled and screamed and danced and hollered and cried, and cried. If I knew that there was something wrong with me, why didn't the doctors know?
I then decided to lose weight. I went to another Doctor and, after a battery of tests, wouldn't you know that I was scheduled to pick up a prescription for Fhen-Fhen two days before the FDA took it off the market? But, He did say that there was a problem with my liver alts. and he wanted to do a follow-up.
Well I have had all I could take from NC Doctors. So in 2000 I went home to NY and saw a doctor from Albert Einstein College of medicine. Wouldn't you know that I had Hep C, Cirrhosis, ,diabetes, high blood pressure along with a host of other side symptoms. Then the biopsy........Stage 4. No cure for either, treatment is only for the symptoms not the diseases. I was then told that my liver would not last 6 months. So I decided to go back to NC so at least when I die my husband will at least be near is family. In 2006, I became very ill. I went to the hospital and met a gastrologist. When I was released from the hospital, I went to see this doctor. He has been treating me ever since.
I suffer a lot, over 20 pills a day, insulin and pills, inhalers, nebulizer, CPAP at night, severe depression. Oh I must not forget those fantastic shots!! It's only once a week that I have to give them to myself but in my case, they turn me every way but loose! Pegasys has it's own set of side effects and it affects different people different ways. In my case, fever, chills, wheezing, tiredness, and sometimes my temper gets so bad, I could bite a bull!! The pain and vomiting is getting worst and so is the depression. I know that this disease can be fatal, but I deal with it. Sometimes people think I am crazy because I laugh and make jokes about my situation. But, there is nothing else to do! I have to admit that some of my episodes are funny! I try to be as upbeat as possible. This way others don't feel uncomfortable around me.
Sunday I was all dressed up but I still did not feel good. One lady said ""Girl, you don't even look like you are sick." I gave her my signature sweet smile and said "That shows you what false hair, green contacts, false teeth and a wonder-bra will do." Everyone got very quiet for a second...........then they all started laughing!
I am saying this to all olf you. No matter what, keep your spirits up. Cry if you have to, yell if you have to. Eat some Chunky Monkey Ice Cream (all of it). Dance up and down the sidewalk (I do)
REMEMBER.......... EVERY PAIN THAT YOU GET MEANS THAT YOU ARE STILL ALIVE. Enjoy it!!
The Dream Weaver
For all things I have the strength by virtue of him who imparts power to me.